MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE SHOULDER SYSTEM MINI HUMERAL STEM; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. COMPREHENSIVE SHOULDER SYSTEM MINI HUMERAL STEM; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Fungal Infection (2419)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a shoulder arthroplasty approximately a year and a half ago.The implants were mispositioned and the patient experienced discomfort and pain.The patient also had limited range of motion.The implants were well fixated.Patient was revised last week, all implants removed, but a temporary cement spacer in-situ.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: 115310, comp rvrs shldr glnsp std 36mm, lot # j7147587.Catalog #: 110032410, comp aug mini bsplt w tpr sm, lot # 65172916.Catalog #: 115395, comp rvs cntrl 6.5x25mm st/rst, lot # 414620.Catalog #: 180552, comp lk scr 3.5hex 4.75x25 st, lot # 265350.Catalog #: 180554, comp lk scr 3.5hex 4.75x35 st, lot # 973040.Catalog #: 180550, comp lk scr 3.5hex 4.75x15 st, lot # 099360.Catalog #: 180550, comp lk scr 3.5hex 4.75x15 st, lot # 881060.Catalog #: 110031399, mini tray std cocr +0 offset, lot # 65171155.Catalog #: 110031424, cr vivacit-e 36mm brng std, lot # 65007488.G2: new zealand.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-02617, 0001822565-2023-02619, 0001825034-2023-02222, 0001825034-2023-02224 h3 other text : device was discarded.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that during the procedure, it was noted that a fungal infection was present.However, the surgeon noted that this was not a contributing reason for the revision procedure.
 
Additional Manufacturer Narrative
(b)(4).Proposed g-code: mechanical (g04) - stem.The reported event is confirmed for incorrect placement/orientation per the original surgeon's confirmation and the mmi review.The reported event is not confirmed for infection.Radiographs were provided and identified the following: a reversetype right shoulder arthroplasty is present.The implant alignment and glenosphere position appear abnormal, especially on the oblique/lateral view, with suspected antero/inferior angulation of the glenosphere.The position and alignment would be best evaluated by ct or mri.Implant fit is maintained, however, there is malalignment as noted with apparent malposition of the glenosphere.Bone quality is mildly osteopenic.No signs of loosening, wear, radiolucency, or any other contributing factor that would cause issues with any of the components on the x-ray.No other concerns anatomically or with the implants that could contribute to the patient¿s pain and limited range of motion.Device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported issue is attributed to use error, surgeon mispositioning implants.Infection: the root cause of the reported event was determined to be unrelated to the implanted zimmer biomet devices; therefore, a review of the device history records will not be performed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMPREHENSIVE SHOULDER SYSTEM MINI HUMERAL STEM
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17816932
Report Number0001825034-2023-02223
Device Sequence Number2480401
Product Code HSD
UDI-Device Identifier00880304462649
UDI-Public(01)00880304462649(17)280414(10)936530
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K060692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number113629
Device Lot Number936530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/24/2023
02/26/2024
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/20/2023
02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight84 KG